Alert archive / Connecticut / Special Weather Statements in 2016

Special Weather Statement, NWS Boston/Norton, MA

April 2, 2016Providence County, Rhode Island

NWS Boston/Norton, MA issued this special weather statement at Apr 2, 2016, 5:52 PM EDT for Providence County, Rhode Island. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2016, 5:52 PM EDT (21:52 UTC)
Expired
Apr 2, 2016, 6:45 PM EDT
In force
53 min
Issued by
NWS Boston/Norton, MA

County Providence County, RI

The radar

The Brookhaven radar (KOKX), 100 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -207 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-207 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

797 
WWUS81 KBOX 022152
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
552 PM EDT SAT APR 2 2016
 
CTZ002>004-MAZ004-010>012-RIZ001>003-022245-
HARTFORD-WINDHAM-TOLLAND-NORTHERN WORCESTER-SOUTHERN
WORCESTER-EASTERN HAMPDEN-EASTERN HAMPSHIRE-SOUTHEAST
PROVIDENCE-WESTERN KENT-NORTHWEST PROVIDENCE-
552 PM EDT SAT APR 2 2016

...A LINE OF HEAVY SHOWERS WITH GUSTY WINDS AND PEA SIZE HAIL WILL
MOVE ACROSS SOUTH CENTRAL MASSACHUSETTS AND NORTHERN CONNECTICUT
THROUGH 645 PM...

AT 549 PM EDT...A LINE OF HEAVY SHOWERS WITH GUSTY WINDS AND PEA
SIZE HAIL WILL MOVE ACROSS SOUTH CENTRAL MASSACHUSETTS AND NORTHERN
CONNECTICUT THROUGH 645 PM.

LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...SPRINGFIELD...HARTFORD...CRANSTON...NEW BRITAIN...PAWTUCKET...
WEST HARTFORD...BRISTOL...MANCHESTER...EAST HARTFORD...ENFIELD...
SOUTHINGTON...GLASTONBURY...NORTH PROVIDENCE...NEWINGTON...VERNON...
WINDSOR...JOHNSTON...AGAWAM AND WETHERSFIELD.

&&

LAT...LON 4233 7232 4189 7139 4160 7178 4164 7179
      4163 7196 4166 7216 4171 7224 4164 7233
      4161 7233 4159 7239 4158 7246 4165 7251
      4164 7266 4155 7282 4157 7285 4155 7286
      4156 7295 4164 7294 4164 7299 4170 7299
TIME...MOT...LOC 2149Z 271DEG 49KT 4188 7265 
$$

FRANK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Apr 2, 5:30 PM EDT, 22 minutes earlier.

Area forecast discussion, Apr 2, 5:30 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
530 PM EDT SAT APR 2 2016

.SYNOPSIS...
SCATTERED SHOWERS THIS EVENING WILL GIVE WAY TO A STEADY RAIN
DEVELOPING AFTER MIDNIGHT.  THE RAIN WILL CHANGE TO A BRIEF PERIOD
OF HEAVY SNOW IN MOST LOCALES BY DAYBREAK SUNDAY.  DEVELOPING STRONG
WINDS MAY RESULT IN WHITEOUT CONDITIONS ALONG WITH DANGEROUS TRAVEL
FOR A SHORT TIME SUNDAY MORNING. THE SNOW WILL COME TO AN END BY
LATE SUNDAY MORNING...BUT IT WILL REMAIN VERY WINDY. ANOTHER LOW
PRESSURE TRACKS OVER OR NEAR THE SOUTH COAST OF NEW ENGLAND
MONDAY...BRINGING THE RISK FOR ANOTHER ROUND OF ACCUMULATING SNOW
TO THE AREA. DRYING TREND TUE BUT REMAINING UNSEASONABLY COLD.
MODERATING TEMPERATURES MID TO LATE NEXT WEEK BUT ALSO THE RISK OF
WET WEATHER.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...

530 PM UPDATE...

***SCATTERED SHOWERS WITH SMALL HAIL AND GUSTY WINDS MOVING ACROSS
INTERIOR SOUTHERN NEW ENGLAND EARLY THIS EVENING***

INITIAL COLD FRONT WILL MOVE INTO SOUTHERN NEW ENGLAND THIS EVENING
BEFORE WASHING OUT.  A LINE OF SHOWERS WITH PEA SIZE HAIL AND 40 MPH
WIND GUSTS HAVE DEVELOPED ACROSS WESTERN MA.  SOME AREAS EVEN HAD
PEA SIZED HAIL COVERING THE GROUND ALONG WITH A BIT OF THUNDER. THIS
ACTIVITY WILL PUSH INTO CENTRAL MA...BUT PROBABLY WEAKEN AS IT MOVES
FURTHER EAST. TEMPS WILL MAINLY BE IN THE 40S THIS EVENING.

&&

.SHORT TERM /MIDNIGHT THROUGH 6 PM SUNDAY/...
HIGHLIGHTS...

* HIGH IMPACT/SHORT DURATION WINTER WEATHER EVENT POSS EARLY SUN AM
* BRIEF PERIOD OF HEAVY SNOW/WHITEOUT CONDITIONS POSS EARLY SUN AM
* STRONG-DAMAGING WIND GUSTS OF 50 TO 60 MPH WITH UP TO 65 MPH
  POSSIBLE ACROSS SOUTH COAST/CAPE/ISLANDS ON SUNDAY

LATE TONIGHT AND SUNDAY...

A SHORT DURATION BUT HIGH IMPACT WINTER WEATHER EVENT APPEARS TO BE
IN THE CARDS FOR SOUTHERN NEW ENGLAND EARLY SUNDAY MORNING.  A
POTENT ARCTIC SHORTWAVE WILL APPROACH FROM THE WEST INDUCING RAPID
CYCLOGENESIS SOMEWHERE NEAR AND ALONG THE SOUTH COAST.  STRONG LIFT
AHEAD OF THE SHORTWAVE WILL RESULT IN RAIN DEVELOPING AFTER
MIDNIGHT.  THE RAIN LOOKS TO CHANGE TO SNOW IN MOST LOCATIONS FROM
NORTHWEST TO SOUTHEAST BETWEEN 3 AND 7 AM.  WHILE THE SNOW WILL NOT
LAST LONG IN A GIVEN LOCATION...A 1 TO 3 HOUR PERIOD OF HEAVY
SNOW/NEAR WHITE OUT CONDITIONS ARE POSSIBLE AS THE LOW BOMBS OUT.
FORTUNATELY...THE STORM IS VERY PROGRESSIVE AND THE SNOW THREAT
SHOULD BE OVER BY LATE MORNING AND GIVE WAY TO PARTIAL SUNSHINE BY
AFTERNOON.

1) HIGH IMPACT SNOW POTENTIAL:

AS THE LOW RAPIDLY BOMBS OUT AND MID LEVELS CLOSE OFF A SHORT
DURATION/HIGH IMPACT SNOW EVENT WILL BE POSSIBLE. A VERY STRONG MID
LEVEL BANDING SIGNATURE WILL SETUP...COUPLED WITH STEEP MID LEVEL
LAPSE RATES EXCEEDING 8C/KM...SHOWALTER INDICES NEAR ZERO AND 30 TO
40 MICROBARS PER SECOND OF LIFT IN THE SNOWGROWTH REGION. THE RESULT
WILL BE RAIN FLIPPING OVER TO A 1 TO 3 HOUR PERIOD OF HEAVY
SNOW...AT LEAST AWAY FROM THE SOUTH COAST/CAPE AND ISLANDS.  WHILE
THE SNOW WILL NOT LAST LONG...THE RARE PARAMETERS MENTIONED ABOVE
MAY RESULT IN LOCALIZED 2"+ PER HOUR SNOWFALL RATES.  DECENT SHOT OF
ISOLATED THUNDER SNOW GIVEN RARE INSTABILITY...SO HAVE CONTINUED IN
THE FORECAST. IN ADDITION...STRONG WIND GUSTS WHICH WILL DISCUSS
FURTHER BELOW MAY RESULT IN NEAR WHITE-OUT CONDITIONS FOR A TIME.

AS FOR SNOW ACCUMS...THEY ARE QUITE TRICKY SINCE THIS WILL BE A VERY
DYNAMICAL SYSTEM WITH SIGNIFICANT BANDING POTENTIAL.  EXPECTING A
GENERAL 1 TO 4 INCHES OF SNOW AWAY FROM THE IMMEDIATE SOUTH
COAST/CAPE/ISLANDS.  THERE IS A LOW RISK FOR LOCALIZED 5 TO 6 INCH
SNOW AMOUNTS ACROSS THE HIGHER TERRAIN.  DESPITE THE WARM
GROUND...WHERE THE SNOW FALLS HEAVY IT WILL ACCUMULATE ON ROADWAYS
EVEN IN THE LOWER ELEVATIONS.

2) STRONG-DAMAGING WINDS EXPECTED:

THE LOW BOMBING OUT AND THEN RAPIDLY PULLING AWAY WILL RESULT IN
STRONG TO DAMAGING WIND GUSTS.  IMPRESSIVE PRESSURE RISES OF 10 TO
15 MB IN JUST 3 HOURS WILL HELP IN TRANSPORTING VERY STRONG WINDS TO
THE GROUND WITH THE ASSISTANCE OF COLD AIR ALOFT.

THE STRONGEST OF THE WINDS SHOULD COME EARLY SUNDAY MORNING WITH
NORTHWEST WIND GUSTS OF 50 TO 60 MPH...WITH PERHAPS NEAR 65 MPH
ALONG THE SOUTH COAST/CAPE/ISLANDS. WHILE THE STRONGEST WINDS WILL
OCCUR DURING THE MORNING...EXCELLENT MIXING WITH VERY COLD AIR/ALOFT
AND STEEP LOW LEVEL LAPSE RATES WILL ALLOW 40 TO 55 MPH WIND GUSTS
TO CONTINUE THROUGH THE AFTERNOON.

AFTER COORDINATING WITH OUR ADJACENT OFFICES...HAVE OPTED TO ISSUE A
HIGH WIND WARNING FOR ALL OF SOUTHERN NEW ENGLAND.  WHILE THE
STRONGEST WINDS WILL LIKELY BE ACROSS OUR SOUTHERN AND SOUTHEAST
ZONES...STILL A GOOD POTENTIAL FOR DAMAGING WIND GUSTS ACROSS THE
ENTIRE REGION.

3) SUMMARIZING HIGH IMPACT/SHORT DURATION EVENT:

SO TO SUMMARIZE...THIS WILL POTENTIALLY BE A HIGH IMPACT/SHORT
DURATION EVENT.  THE HEAVY SNOW AND POTENTIAL WHITE-OUT CONDITIONS
GENERALLY ONLY LASTING BETWEEN 1 AND 3 HOURS. HOWEVER...HEAVY SNOW
COMBINED WITH STRONG WINDS MAY RESULT IN DANGEROUS TRAVEL IN SOME
LOCATIONS EARLY SUNDAY MORNING. WHERE THE SNOW FALLS HEAVILY...IT
WILL ACCUMULATE ON THE ROADS. MOTORISTS TRAVELING BETWEEN 4 AND 10
AM ON SUNDAY MORNING SHOULD BE PREPARED FOR BRIEF HEAVY SNOW AND
NEAR ZERO VISIBILITY.

HIGH TEMPS SUN AFTERNOON WILL ONLY RECOVER INTO THE 30S TO NEAR 40
DESPITE PARTIAL SUNSHINE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...

* VERY ACTIVE WEATHER PATTERN NEXT 7 DAYS

* TEMPERATURES - UNSEASONABLY COLD FOR EARLY APRIL SUNDAY THROUGH
  WEDNESDAY...THEN MODERATING LATE NEXT WEEK

* PRECIPITATION - ACCUMULATING SNOW LIKELY MONDAY ALONG WITH OCEAN
  EFFECT SNOW SHOWERS EASTERN MA TUE MORNING. OTHERWISE DRY TUE INTO
  WED FOLLOWED BY WET WEATHER LATE NEXT WEEK

OVERVIEW AND MODEL PREFERENCES...

HIGHLY AMPLIFIED FLOW PATTERN IS THE MAIN ISSUE AT HAND FOR THE
COMING WEEK. THIS IS WITHIN A VERY NEGATIVE EPO...AND POSITIVE PNA
REGIME...WHICH ALLOWS A SUSTAINED LONGWAVE TROF TO DOMINATE
ACROSS THE ERN CONUS. THE IMPLIED CYCLONIC CURVATURE AND
CONSISTENT DRAW FROM THE ARCTIC SUGGESTS THE GENERALLY COOL AND
ACTIVE WX PATTERN EXPECTED TO BEGIN TOMORROW SUSTAINS ITSELF AT
LEAST UNTIL THE END OF THE WEEK.

ALTHOUGH SOME SMALL /MAINLY MESO-SCALE/ DISCREPANCIES CONTINUE TO
CROP UP...MAINLY WITH THE CLIPPER SYSTEM MON AND THE LATE WEEK
SLOW MOVING FRONT...THERE IS ENOUGH AGREEMENT BETWEEN ENSEMBLES
ESPECIALLY THAT AN OVERALL CONSENSUS BLEND OF GEFS/ECENS SHOULD
STILL PROVIDE A GOOD FOUNDATIONAL FORECAST.

DETAILS...

SUN NIGHT...
BRIEF RIDGING WITHIN COLD ADVECTION REGIME WILL ALLOW FOR A
MAINLY DRY OVERNIGHT PERIOD UNTIL WEAK MID LVL FRONTOGENESIS
APPROACHES FROM THE W ATTENDANT TO CLIPPER LOW. ALTHOUGH ONLY
MODEST BREAKS IN SKYCOVER AND BRIEF WEAK FLOW ARE EXPECTED...TEMPS
MAY STILL BOTTOM OUT IN THE 20S AND UPPER TEENS IN SPITE OF
LACKING RADIATIONAL COOLING SETUP.

EARLY MON INTO MON NIGHT...
LATE SEASON MODEST SNOWFALL EVENT LOOKING MORE LIKELY. WEAK
CLIPPER WITH NEAR NORMAL PWATS WILL APPROACH FROM THE W AND DIVE
JUST S OF THE REGION THANKS TO WEAK STALLED FRONTAL BOUNDARY
OFFSHORE. MODEST WARM CONVEYOR/NRN QUADS F-GEN TO WORK WITH...SO
SUSPECT PRECIP ACROSS MOST OF SRN NEW ENGLAND WITH SOME AREAS NEAR
AND S OF THE MASS PIKE ESPECIALLY SEEING AS MUCH AS 0.5 INCHES OF
LIQUID.

H92 TEMPS WILL APPROACH 0C NEAR THE S COAST...DROPPING ABOUT -6C
AT THE MASS/NH BORDER. THEREFORE...EXCEPT FOR SOME MODEST
MIXING...MUCH OF THIS IS EXPECTED TO FALL AS SNOW...ESPECIALLY IF
ANY DYNAMIC COOLING IS OBSERVED. DRY DRAINAGE FLOW FROM THE
N...WILL LIKELY YIELD A FAIRLY TIGHT GRADIENT TO THE N. REGARDING
SNOWFALL AMOUNTS...BULK OF THE LIFT IS BELOW THE SNOW GROWTH
REGION...BUT ENOUGH IS WITHIN TO WARRANT DECENT DENDRITE
DEVELOPMENT. PAVED SURFACES MAY STILL REMAIN TOO WARM FOR MUCH
ACCUMULATION SO GRASSY SFCS WILL BE THE MOST LIKELY TO SEE ANY
ACCUM. ENOUGH FOR HEADLINES...POSSIBLY IN A REGION ACROSS SRN MA
AND ACROSS NRN RI AND CT.

MON NIGHT INTO TUE...
PRES GRADIENT ORIENTATION BECOMES NEARLY W-E AS HIGH PRES MOVES
INTO THE GREAT LAKES AND LOW PRES STRENGTHENS S OF THE MARITIMES.
THIS SUGGESTS A PROPER FLOW FOR OCEAN EFFECT SNOWS OUT OF THE NNW.
H85 TEMPS AVERAGE NEAR -16C WITH SST/S NEAR +6C. THIS SUGGESTS A
DELTA-T VALUE NEAR 22C. THEREFORE...AREAS OF THE CAPE/PLYMOUTH
COUNTY MA WILL HAVE TO WATCH FOR MODERATE SHSN CONTINUING UNTIL
THE PRES GRADIENT INCREASES AND SHIFTS THE FLOW MORE W-E DURING
THE DAY ON TUE. THE COLD H85/H92 TEMPS ALSO SUGGEST HIGHS STRUGGLE
ONLY IN THE 30S.

TUE NIGHT INTO WED...
LIKELY THE QUIETEST STRETCH. HIGH PRES NEARLY 1035MB CRESTS OVER
THE REGION. WITH H92 TEMPS REMAINING NEARLY -2C TO -5C...TEMPS
WILL REMAIN GENERALLY BELOW NORMAL THROUGH THE PERIOD. WITH HIGHS
ONLY REACHING THE LOW 40S AND LOWS STILL BELOW FREEZING.

THU AND FRI...
TEMPERATURES BEGIN TO WARM FINALLY BY THE LATTER HALF OF THE
WEEK...AS RETURN FLOW DEVELOPS ALLOWING H92 TEMPS BACK TO NEAR +4C
TO +6C. HOWEVER...PWATS ALSO REACH NEARLY 2 STD DEVIATIONS ABOVE
NORMAL AS A SLOW MOVING FRONT APPROACHES AND SLOWLY CROSSES THE
REGION BY FRI. THEREFORE...EXPECT A TRANSITION TO MORE WIDESPREAD
RAIN SHOWERS LATE THU INTO EARLY FRI. THERE IS A STRONG SHORTWAVE
TO WATCH WHICH COULD LEAD TO SECONDARY FRONTAL WAVE DEVELOPMENT
LATE FRI. ECMWF CONTINUES TO BE THE STRONGEST MODEL WITH THIS...AS
IT BRINGS ANOTHER ROUND OF POTENTIALLY HEAVY RAINFALL. FOR
NOW...WILL CONTINUE WITH THE ENSEMBLES WHICH ARE NOT QUITE AS
ROBUST...HOWEVER THIS WILL BE SOMETHING TO WATCH BOTH FOR THE
HEAVY RAIN POTENTIAL...AND THE RISK FOR SOME COASTAL FLOODING
ISSUES THANKS TO VERY HIGH ASTRO-TIDES DURING THIS PERIOD...TOPING
OUT ABOVE 12 FT IN BOSTON HARBOR.

NEXT WEEKEND...
STILL TOO UNCERTAIN TO NAIL DOWN ANY TIMING...BUT SLOW MOVING
UPPER LVL CUTOFF IS LIKELY TO YIELD UNSETTLED CONDITIONS WITH
DIRUNALLY DRIVEN SHOWERS POSSIBLE.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY AFTERNOON/...

***HIGH IMPACT/SHORT DURATION AVIATION EVENT POSSIBLE BETWEEN 8Z AND
14Z SUNDAY WITH A BRIEF PERIOD OF HEAVY SNOW/WHITE-OUT CONDITIONS
AND STRONG NORTHWEST WIND GUSTS***

TONIGHT AND SUNDAY...MODERATE CONFIDENCE.  THROUGH 6Z MAINLY VFR TO
MVFR CONDITIONS IN SCATTERED SHOWERS...BUT SOME IFR CONDITIONS
POSSIBLE CAPE/ISLANDS.

MAIN EVENT SHOULD OCCUR BETWEEN 8Z AND 14Z SUNDAY...WHEN A POTENT
ARCTIC SHORTWAVE MOVES THROUGH SOUTHERN NEW ENGLAND.  MOST LOCATIONS
WILL SEE RAIN FLIP OVER TO A 1 TO 3 HOUR PERIOD OF MODERATE TO HEAVY
SNOW WITH NORTHWEST WIND GUSTS INCREASING TO BETWEEN 40 AND 55 KNOTS
BY EARLY TO MID MORNING SUNDAY...STRONGEST OF WHICH WILL BE ON THE
SOUTH COAST...CAPE/ISLANDS. MAIN CONCERN IS A BRIEF PERIOD OF HEAVY
SNOW WITH NEAR WHITE-OUT CONDITIONS...EVEN A CLAP OR TWO OF THUNDER.
DEFINITELY A POTENTIAL HIGH IMPACT/SHORT DURATION AVIATION EVENT.
WHILE ANY SNOW WILL BE OVER BY LATE MORNING...NORTHWEST WIND GUSTS
OF 35 TO 45 KNOTS WILL LIKELY CONTINUE THROUGH THE AFTERNOON BUT
SHOULD SEE CONDITIONS IMPROVE TO VFR BY AFTERNOON.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF.  MAINLY LOW END VFR TO
MVFR CONDITIONS THROUGH 8Z...BUT A BRIEF PERIOD OF HEAVY
SNOW/WHITEOUT CONDITIONS POSSIBLE BETWEEN 10Z AND 14Z.  NORTHWEST
WIND GUSTS OF 40 TO 50 KNOTS EXPECTED...STRONGEST OF WHICH
WILL BE SUNDAY MORNING.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.  MAINLY LOW END VFR TO
MVFR CONDITIONS THROUGH 6Z...BUT A BRIEF PERIOD OF HEAVY
SNOW/WHITEOUT CONDITIONS POSSIBLE BETWEEN 07Z AND 11Z.  NORTHWEST
WIND GUSTS OF 40 TO 50 KNOTS ON SUNDAY.

OUTLOOK /SUNDAY NIGHT THROUGH THURSDAY/...

SUN NIGHT INTO MON...HIGH CONFIDENCE.
SUN NIGHT BEGINS VFR BUT EXPECT REDUCTION TO IFR/MVFR BY EARLY MON
MORNING IN MIX OF SNOW/LOW CIGS FROM W-E. THIS CONTINUES INTO
DAYTIME MON. SOME LIGHT ACCUMS POSSIBLE ON AREA RUNWAYS...WITH A
MIX TO RAIN NEAR THE S COAST.

MON NIGHT INTO WED...HIGH CONFIDENCE.
MAINLY VFR AFTER SNOWS END...ALTHOUGH CAPE/ISLANDS AND PLYMOUTH
COUNTY MAY SEE A RISK FOR LOCALIZED IFR/MVFR IN OCEAN EFFECT SNOW
SHOWERS MON NIGHT INTO EARLY TUE.

THU...MODERATE CONFIDENCE.
MIX OF MVFR/IFR AS RAIN AND FOG SPILL OVER THE REGION.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY AFTERNOON/...HIGH CONFIDENCE

***NORTHWEST WIND GUSTS OF 45 TO 55 KNOTS ON SUNDAY***

TONIGHT AND SUNDAY...

WHILE WIND GUSTS WILL REMAIN BELOW SCA THRESHOLDS MOST OF
TONIGHT...SEAS ABOVE 5 FEET ARE EXPECTED FROM SOUTHERLY SWELL.  THE
MAIN SHOW DEVELOPS TOWARD DAYBREAK SUNDAY AS LOW PRESSURE RAPIDLY
INTENSIFIES AS IT TRACKS NEAR THE SOUTH COAST AND EXITS THE REGION.
THIS SHOULD SUPPORT STRONG STORM FORCE WIND GUSTS OF 45 TO 55 KNOTS
ACROSS ALL WATERS.  STORM WARNINGS ARE POSTED FOR ALL OUR WATERS ON
SUNDAY.  IN ADDITION...RAIN CHANGING TO BRIEF HEAVY SNOW EARLY SUN
AM MAY RESULT IN A SHORT PERIOD OF NEAR ZERO VISIBILITY.

OUTLOOK /SUNDAY NIGHT THROUGH THURSDAY/...

SUN NIGHT...HIGH CONFIDENCE.
ANY REMAINING GALE FORCE GUSTS RECEDE TO EVEN BELOW SMALL CRAFT
THRESHOLDS BY MON MORNING. SEAS WILL BE SLOWER TO
SUBSIDE...THEREFORE...EXPECT SMALL CRAFT ADVISORIES TO FOLLOW
GALES.

MON AND MON NIGHT...HIGH CONFIDENCE.
LOW PRES MOVES ALONG S WATERS WITH MIX OF RAIN/FOG LIKELY. WINDS
WILL SHIFT BUT WITH GUSTS AT LEAST 25 KT EXPECTED ALONG WITH
GRADUALLY BUILDING SEAS.  SMALL CRAFT ADVISORIES LIKELY.

TUE AND TUE NIGHT...HIGH CONFIDENCE.
REMNANT SEAS AND WINDS GRADUALLY RECEDE WITH ENDING TO SMALL
CRAFTS EXPECTED BY LATE DAY TUE.

WED...HIGH CONFIDENCE.
MAINLY QUIET BOATING WX EXPECTED WITH HIGH PRES ON THE WATERS.

THU...MODERATE CONFIDENCE.
ANOTHER RISK FOR SMALL CRAFT OR EVEN GALE FORCE GUSTS POSSIBLE AS
A SLOW MOVING COLD FRONT APPROACHES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FROM 5 AM TO 7 PM EDT SUNDAY FOR CTZ002>004.
     WINTER WEATHER ADVISORY FROM 3 AM TO 11 AM EDT SUNDAY FOR
     CTZ002>004.
MA...HIGH WIND WARNING FROM 5 AM TO 7 PM EDT SUNDAY FOR MAZ002>024-
     026.
     WINTER WEATHER ADVISORY FROM 3 AM TO 11 AM EDT SUNDAY FOR
     MAZ002>019-026.
RI...HIGH WIND WARNING FROM 5 AM TO 7 PM EDT SUNDAY FOR RIZ001>008.
     WINTER WEATHER ADVISORY FROM 3 AM TO 11 AM EDT SUNDAY FOR
     RIZ001>004.
MARINE...STORM WARNING FROM 5 AM TO 7 PM EDT SUNDAY FOR ANZ230>237-250-
     251-254>256.

&&

SYNOPSIS...FRANK/DOODY
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...DOODY
AVIATION...FRANK/DOODY
MARINE...FRANK/DOODY
Hazardous weather outlook, Apr 2, 3:48 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT SAT APR 2 2016

CTZ002>004-MAZ002>019-026-RIZ001>004-032000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-
348 PM EDT SAT APR 2 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 11 AM EDT SUNDAY...
...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   HIGH WIND WARNING.

THERE IS THE MODERATE PROBABILITY FOR ADVISORY LEVEL SNOWFALL
ACROSS THE REGION ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020>024-RIZ005>008-032000-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
348 PM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

THERE IS THE MODERATE PROBABILITY FOR ADVISORY LEVEL SNOWFALL
ACROSS THE REGION ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-032000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
348 PM EDT SAT APR 2 2016

...STORM WARNING IN EFFECT FROM 5 AM TO 7 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Apr 2, 4:04 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT SAT APR 2 2016

MAZ002-003-008>010-022045-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPDEN MA-
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-
404 PM EDT SAT APR 2 2016

...HEAVY SHOWERS MOVING INTO HAMPSHIRE...NORTHWESTERN HAMPDEN AND
FRANKLIN COUNTIES...

AT 403 PM EDT...DOPPLER RADAR WAS TRACKING HEAVY SHOWERS OVER
MIDDLEFIELD...OR 11 MILES EAST OF PITTSFIELD...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE
SHOWERS.

LOCATIONS IMPACTED INCLUDE...
WESTFIELD...HOLYOKE...AMHERST...NORTHAMPTON...GREENFIELD...ORANGE...
DEERFIELD...LUDLOW...SOUTH HADLEY...EASTHAMPTON...BELCHERTOWN...MONROE...
WARE...MONTAGUE...GRANBY...SOUTHAMPTON...HADLEY...SUNDERLAND...HATFIELD AND
NORTHFIELD.

LAT...LON 4238 7301 4252 7297 4266 7295 4267 7300
      4270 7295 4270 7300 4274 7298 4272 7234
      4223 7231 4219 7239 4223 7241 4221 7260
      4229 7261 4218 7269 4220 7278 4214 7282
      4216 7303 4231 7300 4233 7306 4238 7307
TIME...MOT...LOC 2003Z 277DEG 31KT 4241 7305

FRANK
Special weather statement, Apr 2, 4:46 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
446 PM EDT SAT APR 2 2016

MAZ002>004-008>012-026-022130-
WESTERN FRANKLIN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-
NORTHWEST MIDDLESEX COUNTY MA-EASTERN HAMPDEN MA-EASTERN FRANKLIN MA-
WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-
446 PM EDT SAT APR 2 2016

...HEAVY SHOWERS WITH BRIEF STRONG WIND GUSTS MOVING
THROUGH HAMPSHIRE...HAMPDEN...WORCESTER...FRANKLIN
AND NORTHWESTERN MIDDLESEX COUNTIES...

AT 444 PM EDT...DOPPLER RADAR WAS TRACKING HEAVY SHOWERS
WITH BRIEF STRONG WIND GUSTS ACROSS WESTERN MASSACHUSETTS...MOVING
EAST AT 30 MPH.  THESE SHOWERS WILL MOVE INTO CENTRAL MASSACHUSETTS
THROUGH 6 PM.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE
SHOWERS.

LOCATIONS IMPACTED INCLUDE...
WORCESTER...SPRINGFIELD...CHICOPEE...WESTFIELD...LEOMINSTER...FITCHBURG...
HOLYOKE...AMHERST...NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...GREENFIELD...
ORANGE...DEERFIELD...LUDLOW...GARDNER...SOUTH HADLEY...HOLDEN...SOUTHBRIDGE
AND AUBURN.

LAT...LON 4208 7301 4273 7259 4270 7164 4207 7194
TIME...MOT...LOC 2044Z 290DEG 19KT 4257 7253

FRANK
Special weather statement, Apr 2, 5:21 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
521 PM EDT SAT APR 2 2016

CTZ002>004-MAZ003-004-010>012-026-022215-
HARTFORD-WINDHAM-TOLLAND-NORTHERN WORCESTER-SOUTHERN
WORCESTER-NORTHWEST MIDDLESEX COUNTY-EASTERN HAMPDEN-EASTERN
FRANKLIN-EASTERN HAMPSHIRE-
521 PM EDT SAT APR 2 2016

...A LINE OF SHOWER WITH EMBEDDED THUNDER...GUSTY WINDS AND PEA SIZE
HAIL WILL AFFECT PORTIONS OF WESTERN AND CENTRAL MASSACHUSETTS
AS WELL AS NORTHERN CONNECTICUT THROUGH 6 PM...

AT 517 PM EDT...A LINE OF HEAVY SHOWERS WITH EMBEDDED THUNDER...PEA
SIZE HAIL WITH GUSTY WINDS WILL CONTINUE TO MOVE ACROSS WESTERN AND
CENTRAL MA THROUGH 6 PM.  THIS ACTIVITY MAY ALSO AFFECT NORTHERN
CONNECTICUT.

LOCATIONS IMPACTED INCLUDE...
WORCESTER...SPRINGFIELD...CHICOPEE...ENFIELD...WESTFIELD...LEOMINSTER...
FITCHBURG...HOLYOKE...AMHERST...SHREWSBURY...VERNON...WINDSOR...
NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...MANSFIELD...SOUTH WINDSOR...
ORANGE...DEERFIELD AND SIMSBURY.

&&

LAT...LON 4190 7291 4197 7289 4198 7294 4204 7290
      4204 7284 4209 7283 4212 7285 4217 7280
      4227 7276 4227 7273 4230 7274 4237 7270
      4237 7267 4241 7267 4273 7248 4271 7159
      4177 7186 4188 7295
TIME...MOT...LOC 2117Z 271DEG 28KT 4220 7253

FRANK
Special weather statement, Apr 2, 5:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
552 PM EDT SAT APR 2 2016

CTZ002>004-MAZ004-010>012-RIZ001>003-022245-
HARTFORD-WINDHAM-TOLLAND-NORTHERN WORCESTER-SOUTHERN
WORCESTER-EASTERN HAMPDEN-EASTERN HAMPSHIRE-SOUTHEAST
PROVIDENCE-WESTERN KENT-NORTHWEST PROVIDENCE-
552 PM EDT SAT APR 2 2016

...A LINE OF HEAVY SHOWERS WITH GUSTY WINDS AND PEA SIZE HAIL WILL
MOVE ACROSS SOUTH CENTRAL MASSACHUSETTS AND NORTHERN CONNECTICUT
THROUGH 645 PM...

AT 549 PM EDT...A LINE OF HEAVY SHOWERS WITH GUSTY WINDS AND PEA
SIZE HAIL WILL MOVE ACROSS SOUTH CENTRAL MASSACHUSETTS AND NORTHERN
CONNECTICUT THROUGH 645 PM.

LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...SPRINGFIELD...HARTFORD...CRANSTON...NEW BRITAIN...PAWTUCKET...
WEST HARTFORD...BRISTOL...MANCHESTER...EAST HARTFORD...ENFIELD...
SOUTHINGTON...GLASTONBURY...NORTH PROVIDENCE...NEWINGTON...VERNON...
WINDSOR...JOHNSTON...AGAWAM AND WETHERSFIELD.

&&

LAT...LON 4233 7232 4189 7139 4160 7178 4164 7179
      4163 7196 4166 7216 4171 7224 4164 7233
      4161 7233 4159 7239 4158 7246 4165 7251
      4164 7266 4155 7282 4157 7285 4155 7286
      4156 7295 4164 7294 4164 7299 4170 7299
TIME...MOT...LOC 2149Z 271DEG 49KT 4188 7265

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:21 PM EDTSpecial Weather StatementBOXEssex24 min
Apr 2, 3:55 AM EDTGale WarningBOX11 hr
Apr 2, 3:55 AM EDTStorm WarningBOX34 hr
Apr 2, 3:59 AM EDTHigh Wind WatchBOXBarnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 4 more11 hr
Apr 2, 3:59 AM EDTWind AdvisoryBOXFranklin, Hampden, Hampshire, Middlesex, Worcester11 hr
Apr 2, 2:51 PM EDTWinter Weather AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more19 hr
Apr 2, 2:58 PM EDTHigh Wind WarningBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more23 hr
Apr 2, 4:04 PM EDTSpecial Weather StatementBOXFranklin, Hampshire41 min
Apr 2, 4:46 PM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire, Worcester44 min
Apr 2, 5:21 PM EDTSpecial Weather StatementBOXHampden, Hampshire, Worcester54 min
Apr 1, 8:31 PM EDTSpecial Weather StatementBOX44 min

Nearby

Special Weather Statements in Connecticut, 2016Special Weather Statements in Rhode Island, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.